CSN Login
Members Online: 7

decadron questions/issues..

richelle727
Posts: 2
Joined: Nov 2009

I'm 21, I've been on decadron since my surgery on Oct 6th. They successfully removed my 5cm GBM IV and now I'm on 120 mg of Temodar/radiation. I was on 8 mg of Decadron a day, it was lowered to 4 mg 2 weeks ago, lowered again to 2mg a day this past week, and I get to lower it again to 1 mg a day on the 19th and I can stop taking it 5 days after that. It has made my face and neck swell so bad, the doc called it "moon face". I was curious to know if this happens to everyone, what can help the facial and body swelling go down , and how long will it be before I look like me again? I already am having a hard enough time dealing with losing my hair, I just want my face back to normal. If someone could please offer any tips, please let me know. Thanks and God bless. -Richelle

sue Siwek
Posts: 281
Joined: Jun 2009

in my experience with my husband when he was on decadron he experience the same reaction that you have. it has been some time since he was on it (10 yrs.) he nor i can remember how long it took for his face to return to normal. it does seem to me that it didn't take long. he did have an addiction to decadron though so sounds good that they are backing you off of it slowly. if you feel edgey, sleepless or depressed let your drs. know they can help you with all of that. be sure and ask for what you need because they can not read your mind and everyone is different.

aranda
Posts: 11
Joined: Aug 2009

Hi Richelle

My husband finished his decadron early Oct. It only took a week or two for the swelling to start going down. He said that his body started to feel better after just a few day of being off the decadron. A physician told me to have him sleep with his body (head and neck) elevated, he said he felt and saw a different. Hope this helps alittle, feel free to contact us if you have any questions or just need an ear.

Take Care and God Bless
Jen and Sal Aranda

chicken2799's picture
chicken2799
Posts: 105
Joined: Nov 2009

I was diagnosed with Anaplastic Astrocytoma Stage 3! They found the tumor on October 20th, 2009, and done my surgery October 29th, 2009!

They put me on Decadron the day of diagnosis, and I was on 4 a day for the first two weeks, I started 3 a day last Wednesday, and yesterday I went to two a day. The Radiologist I saw for the first time Tuesday said if I do good on two a day that Saturday I can go to 1/2 pill twice a day, and that be where I will stay throughout my treatment unless swelling comes back.

I have had the same moon face, neck swelling, over active appetite (Gained quite a few pounds), brain races in all directions, rash over body like acne, acid reflux and heartburn just started, Insomnia, I get shaky a lot, my legs are weak, and I talk 90 to nothing (my Husband laughs cause he cannot get a word in. After speaking with Dr. He said this is all the common side effects and as we come down the symptoms improve. Yesterday started my two a day, and all day and even now I have had a significant amount of fluid off my cheeks. I told my husband it is like I can feel the fluid draining like my face is melting or something. Of course this scared him but I was like "no, it feels good like my face is returning to normal. My face this morning I can tell is slimmer again, and my head where my incision is does not feel as pronounced. So I think as we get lowered on dosages we will look more like normal. I start my radiation and chemo most likely November 30th and I have to stay on the Decadron throughout. They are giving me Thanksgiving off before they start my 6 weeks of Radiation for 5 days a week, with Temador (Chemo Pill) everyday for the full 6 weeks. Hope this helps!

Glad to hear they successfully removed your tumor. They also successfully removed all of mine. What treatment are you facing now?

In my Prayers!

Michelle

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network